Flare or not?: 🤬 been tapering ok been on 7mg for... - PMRGCAuk

PMRGCAuk
11,459 members20,904 posts

Flare or not?

1964-karina
1964-karina

🤬 been tapering ok been on 7mg for 12 days bit achy in morning and evening but manageable, today went for a walk with a friend not too far and now am sat in chair in agony in left leg and hip! Please tell me it’s a blip and tomorrow will be better! It’s taken me nearly 2 years to get to 7mg don’t want to start going back up now

13 Replies
oldestnewest
PMRpro
PMRproAmbassador

Just bear in mind that if you have left-over symptoms they may be bearable - but the inflammation may be mounting up and may eventually flower into a full blown flare.

However - if it is just one sided it is more likely to be something else than PMR which is usually bilateral although it is possible that a flare will start on one side and only later affect both sides.

I think though that you perhaps need to consider trochanteric bursitis or possibly that you have stood/walked awkwardly and caused a strain. Have you tried icing the area that is painful?

1964-karina
1964-karina in reply to PMRpro

Will give it a try thanks 😄

Hidden
Hidden

Don't despair. I find that it takes my body about 3 weeks or so to adjust to the latest medication adjustment, during that time I get aches/pains and other nebulous symptoms. By the end of the month I feel more adjusted and better. Just in time for the next month's change in medication! Some of the meds take over the task the body used to do and it takes a while for the body to pick up the slack and start operating again. Although I warn myself not to overdo it when I have days of feeling 'normal' I do forget in the enthusiasm of feeling more active. It all takes time, and seems to go on and on and on …. but we're all here for you.

1964-karina
1964-karina in reply to Hidden

Thankyou always grateful for help given here better than any doctors x

It’s ok, it’s a blip it will feel better tomorrow. 7 mgs is a tricky stage. If the terrain on your walk was a bit uneven, that would be enough. Just rest tomorrow, with your feet up. Dead slow and stop doesn’t just apply to tapering.

Thanks was a bit uneven live on the Jurassic coast so mostly uneven but beautiful!

Rosbud
Rosbud in reply to 1964-karina

Oh me too,most of my favourite walks are A tad uneven!

I have found Nordic walking poles a great help. How are you today?

Have often looked at them! Feeling a bit better today no walking 🚶‍♂️ 😆

I've been on 7mg for several months I find the slightest different activity makes my muscles ache the next morning.

Yesterday I took my friends dog for a walk and this morning all the muscles in my arms ache.

I believe taking steroids over a long period damages muscles and it will take time for them to recover.

I'm sure we'll get there in the end but sometimes it's tough going.

1964-karina
1964-karina in reply to 5757

It is tough, feel a bit better today thanks for replying 😊

This month, on tapering to 6.5 mg, I had my first flare since last Christmas. A week later, l reverted to 7.5 mg but still had aching upper arms after another week.

I am used to being entirely free of PMR pain, so for the last few days I have taken 11, 9.5, 8.5, 8, and now 7.7 mg pred. The PMR ache is almost gone.

In retrospect, I should have retreated 1 mg on the first day of pain. I am much wiser now.

Linny3
Linny3 in reply to Joydeck

The info we learn on this site is what is so wonderful about this site, . Who knew that taking 1 mg extra could be so helpful. I wish I had known about doing that a year ago. Thanks to all who are so willing to share.

Make it the best pmr day possible.

Lin

You may also like...